Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 95, NWS State College, PA

July 21, 2009Huntingdon County, Juniata County, Mifflin County, Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Jul 21, 2009, 9:47 PM EDT for Huntingdon County, Juniata County, Mifflin County, Pennsylvania. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 21, 2009, 9:47 PM EDT (01:47 UTC)
Expired
Jul 21, 2009, 10:45 PM EDT
In force
58 min
Issued by
NWS State College, PA
Area
Storm-based polygon

Counties Huntingdon County, PA, Juniata County, PA, Mifflin County, PA

The radar

The State College radar (KCCX), 63 km from the middle of the area, began a volume at 01:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 1.8 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2009-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 298 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2009-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
298 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
1625 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCTP 220147
SVRCTP
PAC061-067-087-220245-
/O.NEW.KCTP.SV.W.0095.090722T0147Z-090722T0245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
947 PM EDT TUE JUL 21 2009

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN JUNIATA COUNTY IN CENTRAL PENNSYLVANIA...
  HUNTINGDON COUNTY IN CENTRAL PENNSYLVANIA...
  SOUTHERN MIFFLIN COUNTY IN CENTRAL PENNSYLVANIA...

* UNTIL 1045 PM EDT

* AT 944 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  TROUGH CREEK STATE PARK...OR 11 MILES SOUTH OF HUNTINGDON...AND
  MOVING EAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RAYSTOWN DAM AROUND 1015 PM EDT...
  HUNTINGDON AROUND 1020 PM EDT...
  MOUNT UNION AROUND 1040 PM EDT...
  ALLENSVILLE AROUND 1045 PM EDT...

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 22...ROUTE
22/522...ROUTE 322/22...ROUTE 522.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS SEVERE THUNDERSTORM HAS THE POTENTIAL TO
CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

&&

LAT...LON 4024 7815 4045 7815 4050 7813 4049 7815
      4056 7814 4061 7734 4035 7761 4033 7765
      4029 7767 4024 7774 4010 7786
TIME...MOT...LOC 0147Z 250DEG 10KT 4035 7807

$$

FORECASTER: MARTIN
1 follow-up statement
000 
WWUS51 KCTP 220223
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1023 PM EDT TUE JUL 21 2009

PAC061-067-087-220245-
/O.CON.KCTP.SV.W.0095.000000T0000Z-090722T0245Z/
JUNIATA PA-HUNTINGDON PA-MIFFLIN PA-
1023 PM EDT TUE JUL 21 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT
FOR SOUTHERN MIFFLIN...HUNTINGDON AND WESTERN JUNIATA COUNTIES...

AT 1022 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR MAPLETON...OR 8 MILES SOUTH OF HUNTINGDON...MOVING EAST
AT 10 MPH.

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 22...ROUTE
22/522...ROUTE 322/22...ROUTE 522.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM. WHILE
NOT IMMEDIATELY LIKELY...A TORNADO MAY DEVELOP. IF A TORNADO IS
SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

&&

LAT...LON 4024 7815 4045 7815 4050 7813 4049 7815
      4056 7814 4061 7734 4035 7761 4033 7765
      4029 7767 4024 7774 4010 7786
TIME...MOT...LOC 0223Z 250DEG 10KT 4038 7795

$$

FORECASTER: MARTIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 7:48 PM EDT, 1 hour 59 minutes earlier.

Area forecast discussion, Jul 21, 7:48 PM EDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
748 PM EDT TUE JUL 21 2009

.SYNOPSIS...
AN UPPER LEVEL TROUGH WILL REMAIN WEST OF PENNSYLVANIA THROUGH
THIS WEEKEND. SEVERAL DISTURBANCES ROTATING NORTH/NORTHEAST UP THE
EAST SIDE OF THE TROUGH WILL BRING NUMEROUS SHOWERS AND
THUNDERSTORMS TO PORTIONS OF CENTRAL AND NORTHWESTERN PENNSYLVANIA
(LATE TODAY)...WITH MORE SCATTERED SHOWERS AND THUNDERSTORMS
THURSDAY AND THURSDAY NIGHT...AND ONCE AGAIN BY LATE IN THE
WEEKEND.

&&

.NEAR TERM /UNTIL 10 PM THIS EVENING/...
POTENTIAL FOR HEAVY RAIN AND FLASH FLOODING WILL CONTINUE LATE
THIS AFTERNOON AND EARLY THIS EVENING...MAINLY ACROSS OUR FAR NWRN
ZONES AS A RATHER COMPACT UPPER LOW...JUST TO THE SE OF KCAK AT 18Z
LIFTS NNE (AT 10-15 KTS) TO NEAR KJHW BY 03Z THIS EVENING.

REGIONAL RADAR LOOP CONTINUES TO SHOW A RATHER LARGE AREA VOID OF
ANYTHING MORE THAN ISOLATED SHOWERS CENTRAL PENN AND THE SUSQ
VALLEY0...WITHIN THE RELATIVELY COOL AND BROADLY DIVERGENT...LLVL
EASTERLY FLOW (SITUATED BENEATH A WEAK MID LVL CAPPING INVERSION -
WITH 700 MB TEMPS NEAR +3C).

SIGNIFICANT BREAKS IN THE CLOUDS COVER ARE NOTED FROM JUST WEST OF
THE SUSQS MAINSTEM...TO THE LAUREL HIGHLANDS. THIS WILL HELP TO
GRADUALLY EXPAND THE AREAL COVERAGE OF SHOWERS AND SCTD TSRA
JUST AHEAD OF THE COOL POOL ALOFT. MID LEVEL (850-500 MB) LAPSE
RATES INCREASING TO 6-6.5C/KM LATE THIS AFTERNOON AND EARLY THIS
EVENING WILL HELP TO SUPPORT AREAS OF MU CAPES IN THE RANGE OF
1500-1800 J/KG...WHICH WILL FEED NARROW BANDS OF HEAVY SHRA/TSRA
DRIFTING NNW WITHIN THE FLASH FLOOD WATCH REGION (AND TOWARD THE
CURRENT 3 COUNTIES OF NWRN PENN UNDER A FLASH FLOOD WARNING THROUGH
2215Z.

THE MAIN FEATURES WORTH NOTING (AND THE ONES THAT PROMPTED THE
ISSUANCE OF THE FLASH FLOOD WATCH) ARE A DISTINCT THETA-E MAX IN
THE 850-700 MB LAYER FROM THE LAUREL HIGHLANDS...TO THE NW
MTNS...COMBINED WITH A BULLSEYE OF STRONG 250 MB DIVERGENCE NEAR AND
JUST TO THE WEST OF KBFD THIS AFTERNOON AND EARLY EVENING. THE
SLIGHT NEGATIVE FACTOR FOR ADDITIONAL HEAVY RAIN IS THE BROADLY
DIVERGENT NEAR SFC FLOW ACROSS THE REGION.

THE HEAVY RAIN OF 1-2 INCHES THAT FELL THROUGH THE MID MORNING
ACROSS THE NW PENN MTNS HAS DROPPED 1 AND 3 HOURLY FLASH FLOOD
GUIDANCE AMOUNTS TO AS LOW AS 1.2 AND 1.8 INCHES RESPECTIVELY.
THESE VALUES CAN BE EASILY REACHED IN JUST A FEW TRAINING...TSRA
LATE THIS AFTERNOON AND EARLY THIS EVENING AS THE INSTABILITY
MAX/UPPER TROUGH SWINGS NNE.

SLIGHTLY...LESSER MID LEVEL LAPSE RATES...AND WEAKER LOW TO MID
LEVEL THETA-E CONVERGENCE/MU CAPES ACROSS THE SUSQ VALLEY...WILL
LEAD TO A LOWER PROBABILITY OF SHOWERS AND TSRA THERE.

TEMPS LATE THIS AFTERNOON (IN THE LOWER TO MID 70S ACROSS THE
MTNS...AND MAINLY IN THE MID 70S TO AROUND 80F ACROSS THE SUSQ
VALLEY).

&&

.SHORT TERM /10 PM THIS EVENING THROUGH WEDNESDAY NIGHT/...
SHOWERS WILL DIMINISH FROM SW TO NE TONIGHT AS UPPER LOW LIFTS
NORTH OF PA. CLEARING SKIES AND ARRIVAL OF DRIER AIR SHOULD ALLOW
TEMPS TO DIP INTO THE 50S OVR THE ALLEGHENIES...WHILE READINGS
REMAIN IN THE 60S FURTHER EAST. RECENT RAIN...CLEARING SKIES AND
LGT WIND SUGGEST AREAS OF FOG WILL BE LIKELY LATE TONIGHT.

A LULL IN THE SHOWERS EARLY WED WILL LIKELY ONCE AGAIN GIVE WAY TO
SCT CONVECTION BY AFTN AHEAD OF NEXT SHORTWAVE/850 MB SOUTHERLY
WIND MAX LIFTING NE FROM THE OHIO RIVER VALLEY. DEEP SOUTHERLY FLOW
WILL RESULT IN INCREASING HUMIDITY ACROSS THE REGION WILL DWPTS
RISING THRU THE 60S. 09Z SREF MEAN QPF INDICATES THE BEST CHC FOR
AFTERNOON SHRA/ISOLATED TSRA ACROSS THE SWRN MTNS ONCE AGAIN (AND
PERHAPS ACROSS SCENT PENN WHERE SHORT RANGE MODELS ALL SHOW BETTER
MU CAPES OF 1500 J/KG DEVELOPING AFTER 17Z).

AFTERNOON POPS IN THE 40-50 50PCT RANGE ACROSS CENTRAL AND NE
PORTIONS OF THE CWA LOOK GOOD AT THIS POINT...BUT SIMILAR TO TODAY -
MOST OF THE TIME WILL BE RAIN-FREE. DESPITE PARTLY TO MOSTLY CLOUDY
SKIES (MAINLY MID LEVEL CLOUDS - TOPPING THE DEVELOPING AFTERNOON
CU...TEMPS SHOULD APPROACH NORMAL JULY READINGS.

THE MEAT OF THE UPPER SHORTWAVE AND LOW LEVEL THETA-E RIDGE SHOULD
SUPPORT A FEW AREAS OF SHOWERS...MAKING THEIR WAY NE ACROSS THE
REGION. WILL MAINTAIN LOW LIKELY POPS AROUND 60 PERCENT TO COVER THE
EXPECTED 0.10-0.25 OF QPF FOR THE 00Z-12Z THURSDAY PERIOD.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
FOCUS IN THE LONG TERM CONTINUES TO REST WITH TIMING OF PRECIP AND
PLACEMENT OF SHORTWAVES. CONFIDENCE REMAINS WITH RESPECT TO HIGH
AMPLITUDE RIDGE DEVELOPING OVER THE NEXT 120HRS...WITH A
STRENGTHENING ATLANTIC BLOCK. THIS SETS THE STAGE FOR CONTINUED
TROUGHING ACROSS CENTRAL STATES...AND POSSIBLE CONTINUATION OF
SUB-SEASONAL TEMPS FOR EARLY NEXT WEEK.

THUR/FRI WILL CONTINUE TO FEATURE NEGATIVELY TILTED 500MB
TROUGH...WITH A SERIES OF WEAK SHORTWAVES ROUNDING TROUGH AXIS AND
SLIDING NE TOWARDS MID-ATLANTIC REGION. MAIN SHORTWAVE WILL REMAIN
WELL NW OF OUR REGION...HOWEVER GENERAL CONSENSUS OF ENSEMBLE
MEMBERS IS THAT FRONT SHUD PUSH THRU LATE THUR...SUPPRESSING POP
CHCS TOWARDS SLIGHT CHC. OPER GFS PUSHES BNDRY THRU THUR EVE WITH A
DRY THUR NGT/FRI.

AFT FRI THE TIMING OF PRECIP REMAINS A WILDCARD...HOWEVER THE
OVERALL LARGE SCALE PATTERN WILL FEATURE THE HIGH AMPLITUDE RIDGE
ACROSS WESTERN CONUS/ALASKA WITH 500MB TROUGH AXIS REMAINING ACROSS
THE GREAT LAKES REGION. SEVERAL WEAK LOBES OF VORTICITY WILL ROUND
THE TROUGH AXIS FOR THE UPCOMING WEEKEND AND EARLY NEXT WEEK...WHICH
POSE A CHALLENGE IN PROGGING A LOCATION FOR PRECIP. GENERAL
CONSENSUS WILL BE LOW POPS FRI/SAT. 850MB THERMAL RIDGE FOR SAT NOW
FEATURES 16 TO 18 DEG C AIR. DEPENDING ON SOLAR
FILTERING...CLOUDS...SAT COULD BE WARMEST DAY WITH TEMPS APPROACHING
UPPER 80S NEAR 90 ACROSS PORTIONS OF THE REGION. IF A MID-LVL CAP
DEVELOPS SAT AFTN SHUD REMAIN DRY...HOWEVER COULD EASILY SEE SCT
SHRA/ISO TSRA FROM AFTN DESTABILIZATION. REGARDLESS OF TEMPS...DEW
PT/S WILL REMAIN IN THE MID 60S FOR MUCH OF THE SUSQ-VALLEY
REGION...WHICH WILL ALLOW FOR HUMID CONDS. HIGHEST CONCENTRATION OF
GEFS MEMBERS FOR PRECIP ARRIVES SUN...THUS HAVE MAINTAINED HIGH CHC
THRU EARLY MON AS BNDRY SHUD SLIP THRU THE REGION.

HOWEVER...PLENTY OF UNCERTAINTY WILL RESPECT TO HOW QUICKLY
ASSOCIATED COLD FRONT CAN CLEAR CENTRAL PA FOR SECOND HALF OF THE
WEEKEND...SO LOW CHC FOR SHRA/ISO AFTN TSRA COULD PERSIST THRU EARLY
NEXT WEEK.

&&

.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
SOME STORMS FROM PIT NORTHWARD ACROSS THE NW MTS...TO LAKE ONT.
MAIN THREAT EARLIER WAS SMALL HAIL...BUT BEST CHC FOR THIS NOW
WILL BE THE JST AREA...AND THE BFD AREA FOR ANOTHER HOUR OR
SO...AS WE ARE PAST PEAK HEATING...AND THE UPPER LEVEL LOW LIFTS
NE OUT OF THE AREA LATER TONIGHT. SOME TRAINING OF CELLS...BUT
MAINLY NEAR PIT...AND THE FINGER LAKES OF NY NORTHWARD. MOST OF
C PA UNDER A SLIGHTLY DIFFERENT AIRMASS...WITH MIXING RESULTED IN
SOME DRYING. HOWEVER...AS MOISTURE POOLS NEAR SUNSET HERE... THINK
STORMS WILL WORK INTO THE UNV AND AOO TAF AREAS. FAR EASTERN AREAS
OF THE SUSQUEHANNA VALLEY ARE UNDER MORE AN EASTERLY FLOW...WITH
LOWER SC AND MID LVL CLDS...THUS THINK THESE AREAS WILL SEE LITTLE
IN THE WAY OF STORMS OVERNIGHT.

ONCE THE SHOWERS AND STORMS WEAKEN...FOG WILL BECOME THE PROBLEM.
FOG MAY BE SOMEWHAT LIMITED IN AREAS LIKE IPT AND MDT...DUE TO
MORE IN THE WAY OF CLDS.

OVERALL...LOOKING AT A WIDE RANGE IN CONDITIONS OVERNIGHT...
BUT MAINLY IN THE MVFR RANGE...WITH SOME IFR CONDITIONS LATE.

EXPECT ALL SITES BY BE VFR AGAIN BY 14Z WED. PERHAPS A BRIEF
SHOWER OR SPRINKLE LATE WED ACROSS THE NW...BUT MOST OF THE
DAY SHOULD BE DRY.

MORE ACTIVE WEATHER LATER WED NIGHT INTO THU...AS ENERGY
CONTINUES TO ROTATE AROUND THE UPPER LVL LOW. NOT REALLY
SEEING A LONG PERIOD OF STORM FREE...VFR CONDITIONS.
OUTLOOK BELOW.

OUTLOOK...
THUR AND FRI...PERIODS OF MVFR CIGS AND SCATTERED SHOWERS AND
TSRA - MAINLY DURING THE MID TO LATE AFTERNOON HOURS BOTH DAYS.
SAT...MAINLY VFR.
SUN...LIKELY MVFR SHOWERS.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 10 PM EDT THIS EVENING FOR PAZ004>006-
010-011-017-024-033.

&&

SYNOPSIS...FITZGERALD/LAMBERT
NEAR TERM...LAMBERT
SHORT TERM...FITZGERALD/LAMBERT
LONG TERM...FITZGERALD/BEACHLER
AVIATION...LAMBERT/MARTIN/DICKEY
Hazardous weather outlook, Jul 21, 9:40 PM EDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
940 PM EDT TUE JUL 21 2009

PAZ012-017>019-024>028-033>036-041-042-045-046-049>053-056>059-
063>066-230145-
NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-
BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-
NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-
SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-
LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
940 PM EDT TUE JUL 21 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTER ACTIVATION IS NOT LIKELY.

PAZ004>006-010-011-037-230145-
WARREN-MCKEAN-POTTER-ELK-CAMERON-TIOGA-
940 PM EDT TUE JUL 21 2009

...FLASH FLOOD WATCH IN EFFECT UNTIL 4 AM EDT WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

DANGELO

In the hours before

Special weather statement, Jul 21, 6:28 PM EDT, 3 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
628 PM EDT TUE JUL 21 2009

PAZ005-010-011-212315-
CAMERON PA-ELK PA-MCKEAN PA-
628 PM EDT TUE JUL 21 2009

...A STRONG THUNDERSTORM WILL AFFECT EASTERN ELK...NORTHWESTERN
CAMERON AND SOUTH CENTRAL MCKEAN COUNTIES...

AT 627 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER ST. MARYS...
MOVING WEST AT 5 MPH.

WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN MAY
CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS.

THIS STORM WILL BE NEAR ST. MARYS AROUND 650 PM AND EAST BRANCH DAM
AROUND 715 PM.

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...STATE ROAD 120...STATE
ROAD 255.

LAT...LON 4169 7868 4167 7832 4132 7841 4133 7865

EXPERIMENTAL

FORECASTER: DANGELO
Special weather statement, Jul 21, 6:33 PM EDT, 3 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
633 PM EDT TUE JUL 21 2009

PAZ033-212315-
SOMERSET PA-
633 PM EDT TUE JUL 21 2009

...A STRONG THUNDERSTORM CONTINUES TO AFFECT WESTERN SOMERSET
COUNTY...

AT 632 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES WEST OF
SOMERSET...MOVING NORTHEAST AT 25 MPH.

WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS.

THIS STORM WILL BE NEAR SEVEN SPRINGS AROUND 640 PM...ACOSTA AROUND
700 PM...JENNERSTOWN AROUND 710 PM AND JEROME AROUND 720 PM.

THIS WILL IMPACT THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 100
AND 108.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE
219.

LAT...LON 4008 7928 4011 7923 4012 7919 4026 7909
      4021 7886 4001 7912 3990 7920 3995 7937

EXPERIMENTAL

FORECASTER: DANGELO
Special weather statement, Jul 21, 7:32 PM EDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
732 PM EDT TUE JUL 21 2009

PAZ024-220000-
CAMBRIA PA-
732 PM EDT TUE JUL 21 2009

...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL CAMBRIA
COUNTY...

AT 729 PM EDT...A CLUSTER OF STRONG THUNDERSTORMS WERE LOCATED
5 MILES SOUTHEAST OF NANTY-GLO...MOVING NORTH AT 15 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
SMALL HAIL HAS ALREADY BEEN REPORTED ON THE INDIANA...CAMBRIA LINE.

THESE STORMS WILL BE NEAR CASSANDRA AROUND 735 PM...AND LILLY AROUND
745 PM.

THE STORMS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 22...ROUTE
219...ROUTE 422.

LAT...LON 4051 7892 4063 7885 4071 7883 4073 7881
      4072 7880 4073 7869 4071 7854 4032 7862
      4030 7864 4032 7892

EXPERIMENTAL

FORECASTER: MARTIN
Special weather statement, Jul 21, 7:55 PM EDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
755 PM EDT TUE JUL 21 2009

PAZ024-025-220100-
BLAIR PA-CAMBRIA PA-
755 PM EDT TUE JUL 21 2009

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CAMBRIA AND BLAIR
COUNTIES...

AT 752 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR CRESSON...OR
10 MILES EAST OF EBENSBURG...MOVING NORTHEAST AT 15 MPH.

WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.

VERY HEAVY RAIN WILL ALSO FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN WILL
CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS.

EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN
NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.

THIS STORM WILL BE NEAR LORETTO AROUND 810 PM...TUNNELHILL...AND
GALLITZIN AROUND 820 PM...ASHVILLE AROUND 830 PM...HORSESHOE CURVE
AND DUNCANSVILLE AROUND 840 PM...AND ALTOONA AROUND 850 PM.

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 22...ROUTE
220...ROUTE 422.

LAT...LON 4066 7838 4041 7827 4037 7873 4046 7877

EXPERIMENTAL

FORECASTER: DANGELO
Special weather statement, Jul 21, 9:02 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
902 PM EDT TUE JUL 21 2009

PAZ025-026-220200-
BLAIR PA-HUNTINGDON PA-
902 PM EDT TUE JUL 21 2009

...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT BLAIR AND NORTHERN
HUNTINGDON COUNTIES...

AT 859 PM EDT...A CLUSTER OF STRONG THUNDERSTORMS WERE LOCATED 8
MILES EAST OF HOLLIDAYSBURG...MOVING NORTHEAST AT 15 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.

THE STORMS WILL BE NEAR WILLIAMSBURG AROUND 910 PM...SINKING VALLEY
AROUND 920 PM...RAYSTOWN DAM AROUND 950 PM...ALEXANDRIA AROUND 955 PM
AND PETERSBURG AROUND 1000 PM.

THE STORMS WILL IMPACT I-99 BETWEEN MILE MARKERS 29 AND 41.

THE STORMS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE
22...ROUTE 220...STATE ROAD 453.

LAT...LON 4029 7827 4027 7830 4051 7847 4073 7808
      4071 7802 4053 7783 4027 7807 4026 7825

EXPERIMENTAL

FORECASTER: MARTIN
Special weather statement, Jul 21, 9:37 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
937 PM EDT TUE JUL 21 2009

PAZ006-037-220200-
POTTER PA-TIOGA PA-
937 PM EDT TUE JUL 21 2009

...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT POTTER AND WESTERN
TIOGA COUNTIES...

AT 935 PM EDT...A CLUSTER OF STRONG THUNDERSTORMS WERE LOCATED
27 MILES WEST OF WELLSBORO...MOVING NORTHEAST AT 10 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.

THESE STORMS WILL BE NEAR DENTON HILL STATE PARK AROUND 945
PM...LYMAN RUN STATE PARK AROUND 950 PM...GENESEE AROUND 955 PM
AND GALETON AROUND 1000 PM.

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...STATE ROAD
449.

LAT...LON 4200 7757 4163 7745 4154 7813 4200 7818

EXPERIMENTAL

FORECASTER: MARTIN

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 8:19 PM EDTAreal Flood AdvisoryCTPPotter116 min
Jul 21, 8:29 PM EDTAreal Flood AdvisoryCTPBedford, Blair, Cambria, Huntingdon3 hr
Jul 21, 9:02 PM EDTSpecial Weather StatementCTPBlair, Huntingdon58 min
Jul 21, 9:06 PM EDTFlash Flood WarningCTPPotter4 hr
Jul 21, 9:37 PM EDTSpecial Weather StatementCTPPotter23 min
Jul 21, 10:00 PM EDTAreal Flood AdvisoryCTPHuntingdon, Juniata, Mifflin2 hr
Jul 22, 3:51 PM EDTSpecial Weather StatementCTPFulton24 min
Jul 22, 4:22 PM EDTSpecial Weather StatementCTPFulton38 min
Jul 22, 4:37 PM EDTSpecial Weather StatementCTPDauphin38 min
Jul 22, 4:52 PM EDTSpecial Weather StatementCTPYork23 min
Jul 22, 7:17 PM EDTAreal Flood AdvisoryCTPAdams, Cumberland, Franklin, Perry110 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.